Delaware, 2013

Strong Wind in Delaware, October 9 to 10, 2013

October 9 to 10, 2013 · NWS PHI · 2 events in 2 counties and zones

A persistent onshore flow caused periods of heavy rain, strong winds, beach erosion and widespread minor tidal flooding to occur across Delaware from the 9th through the 13th. Strong winds and minor tidal flooding started with the daytime high tide cycle on the 9th.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A persistent onshore flow caused periods of heavy rain, strong winds, beach erosion and widespread minor tidal flooding to occur across Delaware from the 9th through the 13th. Strong winds and minor tidal flooding started with the daytime high tide cycle on the 9th. The winds and minor tidal flooding both peaked on the 10th, with very slow improvement in conditions through Sunday the 13th on Columbus Day weekend and not so coincidentally the last day that minor tidal flooding occurred.

In Sussex County, minor tidal flooding affected roadways in the Long Neck area. Roadway tidal flooding occurred in and around Angola and Oak Orchard. Water was over some bulkheads. In Milton, minor tidal flooding closed Prime Hook Road through the Back Bay Cove. The roadway remained closed for a couple of days. It was reopened after debris was removed from it. The Delaware Department of Transportation provided residents of Prime Hook Road access to their homes. The high tides reached the support pilings of homes at Primehook Beach. Broadkill Road (Delaware State Route 16) was also flooded.

In Kent County, minor tidal flooding affected Bowers Beach. A dune breach occurred. A parking lot off of Murderkill Avenue was flooded. Scattered street flooding and street closings occurred along Delaware Bay between Dover and Milford. This included Port Mahon Road. The Delaware State University cancelled some outdoor activities scheduled for the 11th and 12th. In New Castle County, The strong winds caused wave action to lap over a sea wall in Bay View Beach south of Port Penn.

While minor tidal flooding occurred during the daytime high tide cycles from the 9th through the 13th in Kent and Sussex Counties, the highest tides occurred during the daytime high tide cycle on the 10th. The high tide at Lewes (Breakwater Harbor) reached 6.77 feet above mean lower low water. Minor tidal flooding starts at 6.0 feet above mean lower low water. This also coincided with the strongest winds to affect the area as most of the peak wind gusts occurred during the first half of the day on the 10th and included 50 mph at Dewey Beach (Sussex County), 49 mph in Lewes (Sussex County) and 39 mph in Indian River (Sussex County). The strong winds blew sand into the left lane of northbound Delaware State Route 1 near the Indian River Inlet Bridge.

The tidal flooding and strong winds were caused by the pressure gradient (difference) between a high pressure system over New England and a low pressure system along the Atlantic seaboard. This low initially formed on a cold front in the Gulf of Mexico on the 7th. Some of the moisture associated with Tropical Storm Karen was ingested into this system. This low pressure system moved to the Georgia coast on the morning of the 8th and the North Carolina coast on the morning of the 9th. This low pressure system remained near the Outer Banks of North Carolina into the morning of the 10th (when the pressure difference between it and the high pressure system over New England peaked) before slowly weakening and drifting north to the Delmarva coastal waters on the 11th and 12th. A new high pressure system building into New England on the 13th then started shoving the weakening low pressure system southward later in the day on the 13th and into the 14th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Oct 9, 8:34 AM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Oct 9, 8:34 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 AM EDT WED OCT 9 2013

.SYNOPSIS...
A HIGH PRESSURE SYSTEM OVER NORTHERN NEW ENGLAND AND SOUTHEAST
CANADA WILL REMAIN NEARLY STATIONARY INTO THE WEEKEND. MEANWHILE, A
LOW PRESSURE SYSTEM OFF THE SOUTH CAROLINA COAST WILL DRIFT
NORTHEAST AND REACH AS FAR NORTH AS THE OFFSHORE DELMARVA WATERS
ON FRIDAY. AS THE HIGH PRESSURE SYSTEM STRENGTHENS AND BUILDS BACK
SOUTH TOWARD OUR AREA THIS WEEKEND, THE LOW PRESSURE SYSTEM IS
EXPECTED TO SAG SOUTHEASTWARD. A COLD FRONT IS PREDICTED TO MOVE
THROUGH THE MIDDLE ATLANTIC STATES LATE MONDAY OR ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE CONTINUE TO WATCH THE OUTER BANDS OF THE COASTAL LOW
LETHARGICALLY SLIDE TOWARDS THE NORTH-NORTHWEST. REGIONAL
SOUNDINGS OUTSIDE OF THE CURRENT RAIN SHIELD SHOW A VERY LARGE DRY
LAYER IN THE LOW AND MID-LEVELS WITH PWATS AROUND THEIR 25TH
PERCENTILE...0.4 INCHES. THOUGH WE COULD SEE SOME LIGHT RAIN OR
DRIZZLE BEGIN TO FALL ACROSS OUR EXTREME SOUTHERN ZONES IN THE
NEXT COUPLE OF HOURS IT WILL NOT AMOUNT TO MUCH HAVING TO OVERCOME
ALL THE DRY AIR IN PLACE. IT SHOULD TAKE SEVERAL MORE HOURS,
PROBABLY NOT UNTIL LATER THIS AFTERNOON, BEFORE A MORE MODERATE
RAINFALL COMMENCES AS BETTER MID-LEVEL FORCING ENTERS THE SOUTHERN ZONES.

THE RAIN SHOULD OVERSPREAD MUCH OF NORTHEASTERN MARYLAND, DELAWARE
AND SOUTHERN NEW JERSEY BY EVENING THOUGH WE HAVE SLOWED THE
TIMING DOWN JUST A TAD DUE TO THE CURRENT MOTION OF THE SYSTEM.

AN OPAQUE SHIELD OF CIRRUS IS EXPECTED TO REMAIN OVERHEAD TODAY
KEEPING TEMPERATURES FROM GETTING ABOVE THE LOWER AND MIDDLE 60S.
SOME MID LEVEL CLOUDS WILL ARRIVE ACROSS OUR SOUTHERN COUNTIES IN
ADVANCE OF THE RAIN, WITH LOWERING CLOUDS IN THE PRECIPITATION.

THE WIND WILL REMAIN FROM THE NORTHEAST. SPEEDS SHOULD BE IN THE 5
TO 10 MPH RANGE IN OUR NORTHWESTERN COUNTIES. THE WIND IS EXPECTED
TO BE GENERALLY IN THE 10 TO 20 MPH RANGE ON THE COASTAL PLAIN WITH
GUSTS NEAR OR ABOVE 30 MPH, ESPECIALLY NEAR THE COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
DETERIORATING CONDITIONS ARE EXPECTED FOR TONIGHT AS RAIN CONTINUES
TO SPREAD INTO OUR REGION FROM THE SOUTH. THE MID LEVEL LOW IS
FORECAST TO EXPAND NORTHWARD. THE SURFACE LOW WILL BE ALONG THE
NORTH CAROLINA COAST WITH HIGH PRESSURE REMAINING TO OUR NORTH AND
NORTHEAST.

THE LEADING EDGE OF THE RAIN MAY BEGIN TO REACH INTERSTATE 78 AROUND
MIDNIGHT, THEN THE POCONOS AND FAR NORTHERN NEW JERSEY LATE TONIGHT.
THE LATEST GUIDANCE SUGGESTS THE POTENTIAL FOR SOME MODERATE TO
HEAVY RAINFALL ACROSS OUR SOUTHERN COUNTIES FOR TONIGHT. HOWEVER,
AMOUNTS SHOULD BE LESS THAN AN INCH AND A HALF, NOTHING THAT AREA
CANNOT HANDLE DUE TO THE RECENT DRY WEATHER. ANY RAINFALL ACROSS OUR
NORTHERN COUNTIES IS ANTICIPATED TO REMAIN LIGHT.

THE NORTHEAST WIND WILL CONTINUE FOR TONIGHT. MINIMUM TEMPERATURES
ARE EXPECTED TO BE IN THE 50S IN OUR CENTRAL AND SOUTHERN COUNTIES
AND IN THE 40S UP NORTH.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE GFS INITIALIZATION OF THE 500MB LOW WAS MUCH BETTER THAN LAST
NIGHT AND ITS DP/DT DOES SHOW A SLIGHTLY WEAKER SYSTEM ALOFT. THE
DP/DT VS LAST NIGHTS RUN SINKS THE SYSTEM SLIGHTLY FASTER. GIVEN IT
IS TOWARD THE FASTER ENVELOPE (NOT AS FAST AS THE WRF-NMMB) WE OPTED
TO LOOK MORE AT ITS DYNAMIC FIELDS ALOFT TO MAKE ADJUSTMENTS TO THE
LONG TERM. IN ESSENCE, THIS COMES CLOSE TO A GFS AND ECMWF
COMPROMISE. THE MODELS HAVE GONE IN AND OUT OF WHAT APPEARS TO BE
FEEDBACK ISSUES AND TONIGHT'S GFS RUN SEEMS TO HAVE SUFFERED FROM
THEM. THE VERIFICATION PROBLEM HAS BEEN THAT THESE BULLSEYES SO
FAR HAVE BEEN OVER THE OCEAN.

ON THURSDAY, THE MODELS LOOK PRETTY SIMILAR AT BIFURCATING THE
FORCING ALOFT AND LEAVING OUR CWA IN A RELATIVE "LIGHTER" PCPN REGIME.
FWIW EVEN THE MESOSCALE MODELS ARE DEPICTING THIS. WHILE THIS IS SO,
WE STILL HAVE THE BEST JET COUPLET OF THE WEEK ONGOING AND ALBEIT
WEAKER BUT STILL PRESENT MID LEVEL WAA AND QVEC CONVERGENCE. AS FAR
AS UPRIGHT CONVECTION GOES, HERE THE MODELS ARE NOT SHOWING MUCH
AREAL OR TEMPORAL AGREEMENT WITH THE ECMWF DISPENSING TSRAS AS IF
THEY WERE HALLOWEEN CANDY AND THE WRF-NMMB NOT IN THE PARTYING MOOD
AT ALL. SO FAR THE MORE AGGRESSIVE MODELS INSTABILITY ALOFT FCSTS
ARE NOT VERIFYING GEOGRAPHICALLY WELL. SO IN CONCLUSION WE DID UP
POPS TO CATEGORICAL MOST AREAS BECAUSE OF THE FORMER, BUT HAVE
REFRAINED FROM ADDING HEAVY PCPN RATES FOR NOW BECAUSE OF THE
LATTER. THE FCST LLJ IS PREDICTED TO WEAKEN AS THURSDAY
PROGRESSES. THIS WOULD KEEP EXTREME EASTERN PARTS OF OUR CWA BELOW
WIND ADVY CRITERIA. WE KEPT MAX TEMPERATURES SIMILAR TO THE
ONGOING FORECAST, A BLEND OF THE LATEST STAT GUIDANCE.

THE DIFFLUENT LOOK AT 500MB IS PRESENT THU EVENING AND THE MODELS DO
TAKE AN IMPULSE WWD INTO OUR CWA. THERE IS BETTER CONSENSUS ABOUT
THUNDER THIS PERIOD, BUT WE SEEM TO BE PUSHING BACK THUNDER
POTENTIAL BY ABOUT 12 HOURS EACH DAY. BECAUSE WE LIKE THE ONGOING
SYNOPTIC SCALE FORCING, WE DID UP POPS TO CATEGORICAL IN THE EASTERN
TWO THIRDS OF OUR CWA. BASED ON BETTER CONVECTIVE CLARITY, WE MAY
HAVE TO ENHANCE THE PCPN INTENSITY IN THIS FCST PERIOD FURTHER. WOULD
EXPECT LESS OF A DIURNAL CHANGE AND WE WENT WITH THE HIGHER STAT
GUIDANCE FOR MINS.

FROM FRIDAY THROUGH SUNDAY IT REMAINS A QUESTION AS TO HOW QUICKLY
CAN A SECOND SURFACE HIGH START SUPPRESSING THE LOW PRESSURE SYSTEM
FARTHER TO THE SOUTH. HERE THE MODELING TIMING DIVERGES AND WE HAVE
OPTED TO TAKE A SLOWER APPROACH TO THE DECREASE OF POPS. THE GFS
EVEN WITH ITS FASTER SOUTHERN SOLUTION IS STILL SHOWING A 700MB
TROWAL INTO FRIDAY NIGHT AND MID LEVEL QVEC CONVERGENCE SOUTH INTO
SATURDAY NIGHT. EVEN IF THE PCPN STOPS, THE PERSISTENT ONSHORE FLOW
IS GOING TO MAKE IT DIFFICULT FOR SKIES TO CLEAR. TO ADD
METEOROLOGICAL INSULT TO INJURY, JUST AS THE SYSTEM IS FORECAST TO
EXIT, AN APPROACHING COLD FRONT COULD BRING A CHANCE OF SHOWERS FROM
THE MORE PROGRESSIVE DIRECTION SUNDAY AND MONDAY. THE REX BLOCK IS
EXPECTED TO GIVE WAY TO A MORE TYPICAL FLOW AS WE END THE LONG
TERM. WE DID NOT DEVIATE MUCH FROM A WPC/CONTINUITY BLEND WITH
TEMPS.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MAINLY VFR CONDITIONS ARE EXPECTED FOR TODAY WITH OPAQUE CIRRUS
OVERHEAD AND A STRENGTHENING NORTHEAST WIND AT THE SURFACE. WIND
SPEEDS ARE FORECAST TO INCREASE TO 10 TO 15 KNOTS WITH GUSTS IN THE
20 TO 25 KNOT RANGE. WIND SPEEDS ARE EXPECTED TO BE A BIT LIGHTER AT
KRDG AND KABE THAN AT POINTS TO THE SOUTHEAST.

RAIN IS ANTICIPATED TO SPREAD OVER KMIV AND KACY FROM THE SOUTH
AROUND 2100Z WITH DETERIORATING CONDITIONS LIKELY THROUGH THE
EVENING AND INTO TONIGHT. THE RAIN IS EXPECTED TO ARRIVE AT KILG,
KPHL, KPNE AND KTTN AROUND 0100Z OR 0200Z. CEILING AND VISIBILITY
VALUES ARE FORECAST TO DROP INTO THE MVFR RANGE AS THE RAIN BECOMES
MODERATE OR HEAVY AT TIMES.

LIGHT RAIN SHOULD REACH KRDG AND KABE LATE TONIGHT WITH CONDITIONS
EXPECTED TO REMAIN VFR AT THOSE LOCATIONS.

THE NORTHEAST WIND IS FORECAST TO CONTINUE FOR TONIGHT.

OUTLOOK...
THURSDAY THROUGH FRIDAY...PREDOMINATELY IFR CONDITIONS FROM AROUND
THE PHL METRO AIRPORTS SOUTH AND MVFR CONDITIONS NORTH. WHILE CIGS
AND VSBYS SHOULD HAVE AN IMPACT, THE GREATER INFLUENCE SHOULD BE
FROM THE CIGS. GUSTY NORTHEAST WINDS EXPECTED, COULD EXCEED 30 KTS,
HIGHEST AT OR NEAR COASTAL AIRPORTS.

FRIDAY NIGHT THROUGH SUNDAY...GRADUAL IMPROVEMENT AS WEEKEND
CONTINUES. BECOMING VFR NORTHWEST OF I95 AIRPORTS AND PREDOMINATELY
MVFR TO VFR FROM AROUND THE I95 CORRIDOR SOUTHEAST. GREATER IMPACT
FROM CIGS THAN VSBYS. NORTHEAST WINDS MIGHT EXCEED 15 KTS, HIGHEST
NEAR COASTAL AIRPORTS.

&&

.MARINE...
HIGH PRESSURE TO OUR NORTH AND NORTHEAST AND LOW PRESSURE TO OUR
SOUTH WILL KEEP A NORTHEAST FLOW OVER OUR COASTAL WATERS FOR TODAY
AND TONIGHT. THE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN AND WIND
SPEEDS WILL BE ON THE INCREASE.

WINDS OF 25 TO 30 KNOTS ARE EXPECTED ON OUR OCEAN WATERS FROM
MANASQUAN INLET SOUTHWARD AND ON LOWER DELAWARE BAY WITH FREQUENT
GALE FORCE GUSTS. AS A RESULT, THOSE AREAS ARE UNDER A GALE WARNING.
WIND SPEEDS AND GUSTS ARE FORECAST TO BE SLIGHTLY LOWER ON OUR OCEAN
WATERS OFF MONMOUTH COUNTY NJ AND ON UPPER DELAWARE BAY. THEY WILL
BE UNDER A SMALL CRAFT ADVISORY.

WAVE HEIGHTS ON OUR OCEAN WATERS ARE FORECAST TO INCREASE AT LEAST
INTO THE 8 TO 12 FOOT RANGE IN THE PERSISTENT NORTHEAST FLOW.

OUTLOOK...
THE GALE WARNING WAS EXTENDED INTO THURSDAY DAY FOR THE LOWER
DELAWARE BAY AND MUCH OF THE ATLANTIC COASTAL WATERS. SMALL CRAFT
ADVISORY CONDITIONS ARE EXPECTED ELSEWHERE.

EXTREMELY SLOW IMPROVEMENT IS OUTLOOKED FOR THE REST OF THE
DETERMINISTIC FORECAST PERIOD. THE UPPER DELAWARE BAY SHOULD BE
CLOSE IF NOT IN SCA CONDITIONS THROUGH FRIDAY. WHILE GALES ARE NOT
EXPECTED TO PERSIST BEYOND THURSDAY, SMALL CRAFT ADVISORY CONDITIONS
ON LOWER DELAWARE BAY COULD LINGER INTO SATURDAY NIGHT AND ON THE
OCEAN WATERS THROUGH SUNDAY.

&&

.TIDES/COASTAL FLOODING...
THE GFS TIDAL DEPARTURE GUIDANCE WAS RUNNING ABOUT THREE QUARTERS OF
A FOOT LOW ALONG OUR OCEANFRONT FOR THE HIGH TIDE THAT OCCURRED
AROUND MIDNIGHT. TAKING THE ERROR INTO ACCOUNT, WE ARE ANTICIPATING
ACTUAL DEPARTURES OF ABOUT +1.0 TO +1.5 AROUND THE MIDDAY HIGH TIDE
WITH THE HIGHER END OF THE DEPARTURES OCCURRING ALONG THE SOUTHERN
PART OF THE NEW JERSEY COAST AND ALONG THE DELAWARE COAST. THE
EXPECTED DEPARTURES WILL CAUSE WIDESPREAD MINOR TIDAL FLOODING ALONG
THE NEW JERSEY COAST FROM ABOUT POINT PLEASANT DOWN TO CAPE MAY, AND
ALONG THE ENTIRE DELAWARE COAST. AS A RESULT, THOSE AREAS WILL BE
UNDER A COASTAL FLOOD ADVISORY FROM 1000 AM UNTIL 300 PM. THE
ADVISORY INCLUDES THE BACK BAYS AND DELAWARE BAY, AS WELL.

ONLY SPOTTY MINOR TIDAL FLOODING IS EXPECTED ALONG THE COAST OF
MONMOUTH COUNTY, AS WELL AS IN TIDAL AREAS OF MIDDLESEX COUNTY.
THOSE AREAS MAY BE PROTECTED A BIT FROM THE LONG NORTHEAST FETCH BY
LONG ISLAND AND SOUTHERN NEW ENGLAND. AS A RESULT, THERE IS NO
ADVISORY FOR MIDDLESEX COUNTY AND MONMOUTH COUNTY.

BASED ON THE LATEST GUIDANCE, WE ARE ALSO CONCERNED WITH TIDAL
DEPARTURES INCREASING UP THE LOWER DELAWARE RIVER. WHILE IT WILL
BE CLOSE, THERE IS THE POTENTIAL FOR A FAIR AMOUNT OF MINOR
FLOODING AROUND THE TIMES OF HIGH TIDE IN NEW CASTLE COUNTY DE AND
SALEM COUNTY NJ. THOSE COUNTIES ARE UNDER A COASTAL FLOOD ADVISORY
FROM 100 PM UNTIL 500 PM. IT APPEARS AS THOUGH ONLY SPOTTY MINOR
FLOODING WILL OCCUR FROM THE COMMODORE BARRY BRIDGE NORTHWARD, SO
THE ADVISORY EXTENDS NO FARTHER UP THE RIVER AT THIS TIME.

BASED ON THE CURRENT PATTERN, THE UPPER EASTERN SHORE OF CHESAPEAKE
BAY SHOULD ALSO BE SAFE FROM MINOR TIDAL FLOODING TODAY.

TONIGHT'S HIGH TIDE IS THE LOWER OF THE TWO DAILY HIGH TIDES. WHILE
WATER LEVELS WILL REMAIN HIGH, ONLY SPOTTY MINOR FLOODING IS
EXPECTED AND THAT TIME.

FOR THE THURSDAY HIGH TIDE CYCLE, WE HAVE DECIDED TO ISSUE A COASTAL
FLOOD WATCH FOR THE CHANCE OF MODERATE TIDAL FLOODING. OUR LOCAL
PROCEDURES TAKE THE INITIAL COASTAL FLOOD ADVISORY AREA WITHIN A
COUPLE OF TENTHS OF THE THRESHOLD FOR MODERATE TIDAL FLOODING,
COUPLED WITH WHAT SHOULD BE VIGOROUS WAVE ACTION AND ONGOING RAIN.
BECAUSE THIS IS A MULTI HIGH TIDAL EVENT, THE BIGGEST PROBLEMS MORE
SO THAN USUAL COULD BE IN THE BACK BAYS, BAYS AND INLETS.

IN THE UPPER DELAWARE BAY, THE TIDAL DELAWARE RIVER AND AROUND
MONMOUTH AND MIDDLESEX COUNTY, OUR LOCAL PROCEDURES AND GUIDANCE
POINT TOWARD MINOR TIDAL FLOODING WITH THE DURING THE DAY HIGH TIDE
CYCLE ON THURSDAY. TO AVOID THE POSSIBILITY OF TRIPLE HEADLINE
CONFUSION, WE WILL HOLD OFF ON ISSUING THIRD PERIOD ADVISORIES FOR
THESE AREAS AND MAKE MENTION IN THE HWO. SO FAR CBOFS GUIDANCE IS
KEEPING OUR SIDE OF CHESAPEAKE BAY BELOW MINOR TIDAL FLOODING
CRITERIA.

ITS NOT GOING TO END THERE. EVEN THOUGH THE GRADIENT IS FORECAST TO
WEAKEN FROM THURSDAY ONWARD AND THE ASTRONOMICAL TIDES ARE TRENDING
DOWNWARD, THE PERSISTENT ONSHORE FLOW COULD VERY WELL KEEP SOME
MINOR TIDAL FLOODING GOING INTO THE WEEKEND WITH THE HIGHER
ASTRONOMICAL HIGH TIDE CYCLE DURING THE SECOND HALF OF THE DAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR NJZ020>027.
     COASTAL FLOOD ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR
     NJZ020>027.
     COASTAL FLOOD ADVISORY FROM 1 PM TO 5 PM EDT THIS AFTERNOON
     FOR NJZ016.
DE...COASTAL FLOOD WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR DEZ002>004.
     COASTAL FLOOD ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR
     DEZ002>004.
     COASTAL FLOOD ADVISORY FROM 1 PM TO 5 PM EDT THIS AFTERNOON
     FOR DEZ001.
MD...NONE.
MARINE...GALE WARNING UNTIL 6 PM EDT THURSDAY FOR ANZ431-451>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ430-450.

&&

SYNOPSIS...GIGI/ROBERTSON
NEAR TERM...IOVINO/HEAVENER
SHORT TERM...IOVINO
LONG TERM...GIGI
AVIATION...GAINES/GIGI/IOVINO
MARINE...GIGI/IOVINO
TIDES/COASTAL FLOODING...GIGI/IOVINO
Hazardous weather outlook, Oct 9, 3:32 AM EST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 AM EDT WED OCT 9 2013

DEZ002>004-NJZ020>025-027-100845-
KENT-INLAND SUSSEX-DELAWARE BEACHES-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
SOUTHEASTERN BURLINGTON-
432 AM EDT WED OCT 9 2013

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM
EDT THIS AFTERNOON...
...COASTAL FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

A PERSISTENT NORTHEAST WIND HAS A GOOD CHANCE OF CAUSING MINOR
TIDAL FLOODING ON FRIDAY AND POSSIBLY OCCURRING INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016-100845-
NEW CASTLE-SALEM-
432 AM EDT WED OCT 9 2013

...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 PM TO 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL MINOR TIDAL FLOODING IS POSSIBLE ON THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012>014-017>019-PAZ070-071-100845-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
432 AM EDT WED OCT 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS THE CHANCE FOR MINOR TIDAL FLOODING WITH THE DAYTIME INTO
AFTERNOON HIGH TIDE CYCLE ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ054-055-060>062-101>106-
100845-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
432 AM EDT WED OCT 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ026-100845-
COASTAL OCEAN-
432 AM EDT WED OCT 9 2013

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM
EDT THIS AFTERNOON...
...COASTAL FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

A PERSISTENT NORTHEAST WIND HAS A GOOD CHANCE OF CAUSING MINOR
TIDAL FLOODING ON FRIDAY AND POSSIBLY OCCURRING INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-451>455-100845-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
432 AM EDT WED OCT 9 2013

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-450-100845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
432 AM EDT WED OCT 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Delaware Beaches

When
October 9, 12:00 PM EST to October 10, 2:00 PM EST
Where
Delaware Beaches forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$3,000
Reported by
WLON
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Inland Sussex

When
October 9, 12:00 PM EST to October 10, 2:00 PM EST
Where
Inland Sussex forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$3,000
Reported by
WLON
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2013Every state in 2013This day in weather historyWarnings in Delaware, October 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 480281, 480282.